Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On tightness and depth in superatomic Boolean algebras
HTML articles powered by AMS MathViewer

by Saharon Shelah and Otmar Spinas PDF
Proc. Amer. Math. Soc. 127 (1999), 3475-3480 Request permission


We introduce a large cardinal property which is consistent with $L$ and show that for every superatomic Boolean algebra $B$ and every cardinal $\lambda$ with the large cardinal property, if tightness$^{+}(B)\geq \lambda ^{+}$, then depth$(B)\geq \lambda$. This improves a theorem of Dow and Monk.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 06E05
  • Retrieve articles in all journals with MSC (1991): 06E05
Additional Information
  • Saharon Shelah
  • Affiliation: Institute of Mathematics, Hebrew University, Givat Ram, 91904 Jerusalem, Israel
  • MR Author ID: 160185
  • ORCID: 0000-0003-0462-3152
  • Email:
  • Otmar Spinas
  • Affiliation: Mathematik, ETH-Zentrum, 8092 Zürich, Switzerland
  • Email:
  • Received by editor(s): November 18, 1997
  • Received by editor(s) in revised form: February 13, 1998
  • Published electronically: May 13, 1999
  • Additional Notes: The first author was supported by the Basic Research Foundation of the Israel Academy of Sciences; publication 663.
    The second author was partially supported by the Alexander von Humboldt Foundation and grant 2124-045702.95/1 of the Swiss National Science Foundation.
  • Communicated by: Carl G. Jockusch, Jr.
  • © Copyright 1999 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 127 (1999), 3475-3480
  • MSC (1991): Primary 06E05
  • DOI:
  • MathSciNet review: 1610793